Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jun 16, 2021, 2:09 PM MDT for Larimer County, Colorado. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2021, 2:09 PM MDT (20:09 UTC)
- Expired
- Jun 16, 2021, 2:30 PM MDT
- In force
- 21 min
- Issued by
- NWS Denver/Boulder, CO
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 47 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4148 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
271
WWUS85 KBOU 162009
SPSBOU
Special Weather Statement
National Weather Service Denver CO
209 PM MDT Wed Jun 16 2021
COZ038-162030-
Larimer County Below 6000 Feet/Northwest Weld County CO-
209 PM MDT Wed Jun 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LARIMER COUNTY UNTIL
230 PM MDT...
At 207 PM MDT, Doppler radar was tracking showers and a few
thunderstorms from near Livermore to north of Fort Collins moving
northeast at 5 mph.
Wind gusts up to 50 mph will be possible with these showers
and thunderstorms.
Locations impacted include...
Wellington and Livermore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
&&
LAT...LON 4089 10507 4069 10495 4060 10513 4080 10527
4082 10523 4082 10520 4081 10518 4083 10516
4085 10517 4086 10513 4086 10512
TIME...MOT...LOC 2007Z 241DEG 6KT 4075 10513
$$
RPKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 16, 10:37 AM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 16, 10:37 AM MDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1037 AM MDT Wed Jun 16 2021 .UPDATE... Issued at 1020 AM MDT Wed Jun 16 2021 Denver has gotten off to a warmer start than yesterday as the temperature reached 90 degrees before 10AM while it didn't reach 90 degrees until around 11:15AM yesterday. The elevated mixed layer on the 12Z sounding had a very similar temperature profile as yesterday's morning sounding so a high of 100 seems on track for today as well. No adjustments were made to the high temperature forecast for today as many records will fall. The only change made was to slightly increase PoPs to get a mention of a chance of thunderstorms this afternoon across the eastern plains. && .SHORT TERM...(Today and tonight) Issued at 331 AM MDT Wed Jun 16 2021 The ridge will remain over the Rockies through Wednesday but flatten slightly as a shortwave moves across southern Canada. Flow aloft over Colorado will remain weak and smoke from fires across the west will continue to pool under the ridge, with the overall concentration aloft gradually increasing over northeast Colorado. The smoke should insulate temperatures a bit, helping to keep highs similar to those Tuesday. The Denver record high temperature of 96 will likely be broken. A northerly to northeasterly surge around noon probably won't bring any cooling as temperatures to our northeast are almost as hot as here, and winds will turn back to normal diurnal patterns behind it. Isolated thunderstorms should develop over the high terrain in the afternoon and move southeast over the plains by the evening. Forecast soundings suggest high based storms which makes sense given slightly drier lower levels. These storms will likely produce only light precipitation but gusty winds. There may also be some late afternoon and evening convection near a moisture boundary on eastern plains. Confidence in this convection is lower given a general lack of instability, but it has been accounted for with some low PoP and QPF in the forecast. .LONG TERM...(Thursday through Tuesday) Issued at 331 AM MDT Wed Jun 16 2021 For Thursday, the big ole ridge of high pressure remains centered across the 4 corners region with continued heat and continued possible record temperatures again. The Denver record is 98 degrees and temperatures look to be right around that number. Forecast soundings again show some amount of moisture above 500mb for mainly isolated high based storms over the Front Range. There is higher low level moisture over the far northeast plains with dewpoints in the 40s/lower 50s with potential for stronger storms there. Could also see some hazy/smoky conditions across the area from western wild fires, especially in the mountains. For Friday, finally a respite from the record breaking heat as a weak cold front will drop temperatures down to around 90 degrees across the plains. Again, just enough moisture and instability for isolated showers/thunderstorms across the mountains and plains as precipitable water values approach an inch on the plains and near 3/4 of an inch along the Front Range. For the weekend, the ridge of high pressure will continue to retrograde further west and southwest into Arizona and Southern California. This will result in the flow aloft shifting more northwest across Colorado and expected additional cooling and better chances for storms later in the weekend and into early next week. The GFS is more aggressive with initial further cooling on Sunday while 12z European had more substantial cooling and delayed wave not until Monday. No 00z Euro available so won't be making many changes to ongoing forecast. Looks drier and warmer again for Tuesday through Thursday as the flow aloft shifts west and southwest again as the next Pacific trof moves towards the west coast. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1020 AM MDT Wed Jun 16 2021 VFR conditions through the TAF period. Light winds will shift northeasterly early this afternoon and will veer towards drainage this evening and overnight. While thunderstorms are not expected this afternoon, nearby virga could produce gusty and erratic winds. It's possible these winds may trigger the microburst alerts on the LLWAS for a very short time. && .HYDROLOGY... Issued at 331 AM MDT Wed Jun 16 2021 Isolated thunderstorms should develop over the high terrain in the afternoon and move southeast over the plains through the evening. Some of these storms will probably pass over or near the burn scars in the high country but should be high based and produce only light precipitation, so the threat of flooding remains low. Better chances for showers and thunderstorms from Thursday through early next week. Overall, instability is weak and enough storm motions to keep overall flood threat over the burn scars on the low side. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Danielson SHORT TERM...EJD LONG TERM...Entrekin AVIATION...Danielson HYDROLOGY...EJD/Entrekin
Hazardous weather outlook, Jun 16, 11:02 AM MDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1102 AM MDT Wed Jun 16 2021 COZ030>051-171715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1102 AM MDT Wed Jun 16 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Hot and dry weather will persist today with highs in the upper 90s to lower 100s on the plains and upper 80s and lower 90s in the mountains. Isolated thunderstorms are expected to develop over the high terrain in the afternoon and move southeast over the plains in the evening, producing mainly gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Hot conditions are expected to continue on Thursday with the potential for record breaking heat. High temperatures on the plains will be in the upper 90s to around 100 degrees, while there will be enough moisture for isolated late day showers and thunderstorms with gusty winds the main threat. A cool front will bring some relief to the heat on Friday with high temperatures dropping 5 to 10 degrees. Moisture will slowly increase through the end of the week and into the weekend, which would bring the return of scattered showers and thunderstorms, especially over the mountains and higher terrain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight.
In the hours before
Special weather statement, Jun 16, 2:09 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
209 PM MDT Wed Jun 16 2021
COZ038-162030-
Larimer County Below 6000 Feet/Northwest Weld County CO-
209 PM MDT Wed Jun 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LARIMER COUNTY UNTIL
230 PM MDT...
At 207 PM MDT, Doppler radar was tracking showers and a few
thunderstorms from near Livermore to north of Fort Collins moving
northeast at 5 mph.
Wind gusts up to 50 mph will be possible with these showers
and thunderstorms.
Locations impacted include...
Wellington and Livermore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
&&
LAT...LON 4089 10507 4069 10495 4060 10513 4080 10527
4082 10523 4082 10520 4081 10518 4083 10516
4085 10517 4086 10513 4086 10512
TIME...MOT...LOC 2007Z 241DEG 6KT 4075 10513
RPKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:59 PM MDT | Special Weather Statement | BOU | Phillips | 31 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.